MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203380
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a rotator cuff repair on a patient with a large full thickness tear, a healicoil sa pk 5.5mm w/3 ub-bl cbbl lt was de-threaded upon implantation.The standard implantation procedure was followed, 3.8 awl punched in up to the laser line.Then inserted the anchor into the pilot hole, upon twisting the anchor in, the anchor itself started to de-thread.All threads that came off the anchor were retrieved using a grasper and/or shaver to get remnants.The insertion site was cleared of all debris prior to insertion.The procedure was resumed, after a 5-10 minute delay, using an equivalent s+n back-up in the originally drilled bone hole.Patient is recovering well, normal expected postoperative recovery and the surgeon was ultimately satisfied with the surgical outcome.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).

Brand Name
HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24600332
Report Number1219602-2026-00771
Device Sequence Number15811107
Product Code MBI
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203380
Device Lot Number2196320
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer09/08/2026
Initial Report FDA Received Date03/14/2026
Supplement Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight205 LB